Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 481, NWS Fort Worth, TX

July 6, 2011Freestone County, Navarro County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 6, 2011, 7:43 PM CDT for Freestone County, Navarro County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2011, 7:43 PM CDT (00:43 UTC)
Expired
Jul 6, 2011, 8:30 PM CDT
In force
47 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Freestone County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 116 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
3210 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WUUS54 KFWD 070043
SVRFWD
TXC161-349-070130-
/O.NEW.KFWD.SV.W.0481.110707T0043Z-110707T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
743 PM CDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FREESTONE COUNTY IN NORTH CENTRAL TEXAS...
  SOUTH CENTRAL NAVARRO COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 830 PM CDT

* AT 742 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF NAVARRO...
  AND MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NAVARRO AROUND 805 PM...
  ANGUS AROUND 815 PM...

THIS WILL IMPACT I-45 BETWEEN MILE MARKERS 218 AND 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3185 9617 3176 9647 3180 9650 3181 9663
      3204 9660 3203 9619
TIME...MOT...LOC 0042Z 079DEG 10KT 3192 9629

$$


DUNN
3 follow-up statements
637 
WWUS54 KFWD 070049
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT WED JUL 6 2011

TXC161-349-070130-
/O.CON.KFWD.SV.W.0481.000000T0000Z-110707T0130Z/
FREESTONE TX-NAVARRO TX-
749 PM CDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTH CENTRAL NAVARRO AND NORTHWESTERN FREESTONE COUNTIES...

AT 749 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 65 MPH.  THIS STORM WAS LOCATED 5 MILES 
NORTHEAST OF STREETMAN...MOVING WEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STREETMAN AROUND 755 PM CDT...
  NAVARRO AROUND 805 PM CDT...

THIS WILL IMPACT I-45 BETWEEN MILE MARKERS 218 AND 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3185 9617 3176 9647 3180 9650 3181 9663
      3204 9660 3203 9619
TIME...MOT...LOC 0049Z 079DEG 10KT 3193 9631

$$


DUNN
201 
WWUS54 KFWD 070105
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT WED JUL 6 2011

TXC161-349-070130-
/O.CON.KFWD.SV.W.0481.000000T0000Z-110707T0130Z/
FREESTONE TX-NAVARRO TX-
805 PM CDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTH CENTRAL NAVARRO AND NORTHWESTERN FREESTONE COUNTIES...

AT 805 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH.  THIS STORM WAS LOCATED NEAR RICHLAND...AND WAS NEARLY 
STATIONARY.

THIS WILL IMPACT I-45 BETWEEN MILE MARKERS 219 AND 230.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3182 9654 3204 9652 3203 9636 3201 9624
      3186 9622 3176 9647 3180 9650
TIME...MOT...LOC 0105Z 079DEG 4KT 3192 9636

$$


DUNN
090 
WWUS54 KFWD 070125
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
825 PM CDT WED JUL 6 2011

TXC161-349-070135-
/O.EXP.KFWD.SV.W.0481.000000T0000Z-110707T0130Z/
FREESTONE TX-NAVARRO TX-
825 PM CDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NAVARRO AND
NORTHWESTERN FREESTONE COUNTIES EXPIRES AT 830 PM CDT...

AT 825 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING 
WEAKENED AND WAS NO LONGER SEVERE.  GUSTY WINDS TO NEAR 40 MPH WILL 
REMAIN LIKELY ACROSS SOUTHERN NAVARRO COUNTY AS THIS STORM CONTINUES 
TO WEAKEN.

LAT...LON 3182 9654 3204 9652 3203 9636 3201 9624
      3186 9622 3176 9647 3180 9650
TIME...MOT...LOC 0125Z 079DEG 4KT 3192 9639

$$


DUNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:38 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 6, 6:38 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT WED JUL 6 2011

.AVIATION...
/00Z TAFS/

CONCERNS...CB MAINLY SOUTHEAST...OUTFLOW.

OUTFLOW BOUNDARY IS APPROACHING DAL/GKY. LNC REPORTED 14017G22KT.
NO SIGNIFICANT WIND SHIFT BUT WILL CARRY INITIAL TEMPO FOR GUSTS
AT DFW/DAL/GKY. OTHERWISE...METRO TAF SITES MOSTLY CLEAR WITH
WINDS VEERING THIS EVENING.

WACO...WILL NEED TO WATCH APPROACHING CONVECTION...BUT EXPECT
ACTIVITY TO DISSIPATE BEFORE REACHING VICINITY OF TERMINAL.
OUTFLOW MAY BE AN ISSUE...BUT WILL FORGO INCLUSION WITH 00Z
ISSUANCE.

25

&&

.PREV DISCUSSION... /ISSUED 303 PM CDT WED JUL 6 2011/
CONVECTIVE OUTFLOW BOUNDARY IS POSITIONED ACROSS SOUTHERN
OKLAHOMA WITH AFTERNOON STORMS ALREADY IN PROGRESS. EXPECT
ISOLATED STRONG PULSE TYPE STORMS IN THE VICINITY OF THE RED RIVER
VALLEY THROUGH SUNSET. WITH STORMS BASES UP NEAR 8KFT AND MIXING
AIR BELOW...DAMAGING DOWNBURST WINDS ARE POSSIBLE FROM THE
STRONGER CELLS. SHORTWAVE ENERGY WILL MOVE WESTWARD ACROSS THE
SOUTHERN COUNTIES THROUGH THIS EVENING...THUS EXPECT ISOLATED TO
SCATTERED CONVECTION THROUGH SUNSET OVER THE SOUTHERN 1/4.

NORTH TEXAS WILL HAVE SEVERAL MORE DAYS OF ISOLATED AFTERNOON
CONVECTION PRODUCED BY MAX HEATING AND MINOR CONVERGENCE
BOUNDARIES. COME THIS WEEKEND...THE HIGH ALOFT WILL BE YIELDING
TO A TUTT LOW APPROACHING THE TEXAS COASTAL BEND (VICTORIA TO
CORPUS CHRISTI). THIS SYSTEM SHOULD REACH THE BIG BEND AND
MIDLAND AREAS BY SUNDAY EVENING. WOULD EXPECT CONVECTION TO FAVOR
THE SOUTHERN THIRD OF THE CWA SUNDAY AND MONDAY WHERE LIFT AND LOW
LEVEL MOISTURE WILL BE BEST. ALL OF NORTH TEXAS WILL HAVE A SLIGHT
CHANCE OF AFTERNOON/EVENING CONVECTION ON TUESDAY AND GENERALLY
EAST OF I-35 ON WEDNESDAY. IF THIS SYSTEM TAKES A TRACK FARTHER
NORTH THAN CURRENTLY FORECAST...NORTH TEXAS COULD SEE HIGHER PWATS
AND MORE SHOWER AND STORM COVERAGE.

CONTINUED HOT WITH HIGHS IN THE UPPER 90S TO 104 INTO THE WEEKEND.
HIGHS SHOULD BE A FEW DEGREES COOLER FIRST OF NEXT WEEK DUE TO LOWER
HEIGHTS ALOFT AND A MORE TROPICAL TYPE AIR MASS. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  80 101  80 100  79 /  10  10  10   5   5
WACO, TX              77 103  78 101  80 /  20   5   5   5   5
PARIS, TX             74  98  75  98  77 /  10  20  20  20  10
DENTON, TX            76 103  79 100  78 /  10  10  10  10   5
MCKINNEY, TX          75  99  77  99  76 /  10  10  10  10   5
DALLAS, TX            80 101  81 100  81 /  10  10  10   5   5
TERRELL, TX           76  99  77  99  77 /  10  10  10  10  10
CORSICANA, TX         77 100  77  99  78 /  20  10  10  10   5
TEMPLE, TX            75 101  75 100  77 /  10   5   5   5   5
MINERAL WELLS, TX     75 106  76 103  77 /  10   5   5   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/05
Hazardous weather outlook, Jul 6, 3:36 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
336 PM CDT WED JUL 6 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
336 PM CDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS
AFTERNOON AND EVENING WITH THE BEST CHANCE NEAR THE RED RIVER AND
OVER THE SOUTHEAST COUNTIES. ANY STORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND
DAMAGING OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS
NORTH TEXAS THROUGH TUESDAY. AREAS EAST OF I-35 WILL HAVE THE BEST
CHANCES FOR THUNDERSTORM ACTIVITY. LIGHTNING WILL BE THE MAIN
HAZARD...BUT A FEW STORMS MAY PRODUCE DAMAGING DOWNBURST WINDS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON
AND EVENING.

In the hours before

Special weather statement, Jul 6, 6:12 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT WED JUL 6 2011

TXZ174-062345-
MILAM TX-
612 PM CDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN MILAM COUNTY

AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF HEARNE...MOVING WEST AT 20 MPH.

WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3084 9696 3095 9676 3093 9676 3092 9673
      3090 9672 3091 9668 3087 9670 3082 9664
      3078 9665 3076 9661 3075 9663 3073 9662
      3062 9682
TIME...MOT...LOC 2313Z 070DEG 18KT 3086 9672

DUNN
Special weather statement, Jul 6, 6:41 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT WED JUL 6 2011

TXZ135-146-070015-
HENDERSON TX-NAVARRO TX-
641 PM CDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN NAVARRO COUNTY
  SOUTHWESTERN HENDERSON COUNTY

AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER TRINIDAD...MOVING WEST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CANEY CITY...KERENS.

WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3200 9604 3201 9606 3193 9622 3195 9623
      3196 9623 3202 9625 3227 9633 3224 9603
      3201 9601
TIME...MOT...LOC 2341Z 089DEG 11KT 3215 9612

DUNN
Special weather statement, Jul 6, 6:45 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT WED JUL 6 2011

TXZ174-070015-
MILAM TX-
645 PM CDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  MILAM COUNTY

AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MILANO...MOVING SOUTHWEST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CAMERON...ROCKDALE AND
THORNDALE.

WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3048 9717 3079 9730 3082 9729 3094 9676
      3093 9676 3090 9671 3073 9662 3046 9713
      3046 9716
TIME...MOT...LOC 2345Z 067DEG 10KT 3072 9686

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:05 PM CDTSevere Thunderstorm WarningFWDMilam40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.